MAUDE Adverse Event Report: BAYER MEDICAL CARE, INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE, INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 60726807
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 12/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer has declined an offer for a stellant injector checkout and additional applications training at this time.Bayer requested the return of the suspect disposables used during the incident; however, the customer has not responded.The customer was able to provide a lot number of the stellant ct disposable kit used during the incident.Bayer product analysis has requested retained samples for evaluation.Once received, additional investigation will be performed, and a follow up report will be submitted.
 
Event or Problem Description
The site reported the following: a (b)(6)-year-old male patient with an admitting diagnosis of chest pain underwent a cardiac ct scan with intravenous contrast enhancement while connected to a medrad® stellant ct injection system.On the final ct images, small air bubbles were observed in the patient's truncus pulmonale, right atrium and right ventricle.Although the patient was asymptomatic, he was admitted to the hospital for observation post procedure.The patient was later discharged and is reportedly doing well.
 
Additional Manufacturer Narrative
The customer has declined an offer for a stellant injector checkout and additional applications training at this time.Bayer requested the return of the suspect disposables used during the incident; however, the customer has not responded.The customer was able to provide lot numbers of the medrad® stellant multi-patient disposables used during the incident.Bayer product analysis evaluated and functionally tested retained samples of the subject lot numbers on (b)(6) 2021.The retained disposables were found to perform to specifications.This information does not constitute an admission that the device, the company or its employees caused or contributed to a reportable event.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE, INC.
1 bayer drive
indianola PA 15051
MDR Report Key11237255
Report Number2520313-2021-00004
Device Sequence Number19645227
Product Code DXT
UDI-Device Identifier00616258008943
UDI-Public(01)00616258008943
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K082905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number60726807
Device Catalogue NumberSCT W/CERTEGRA
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date01/27/2021
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age48 YR